Alert archive / Tennessee / Special Weather Statements in 2015
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 19, 2015, 2:25 PM CDT for Sumner County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2015, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 19, 2015, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
County Sumner County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
451
WWUS84 KOHX 191925
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED AUG 19 2015
TNZ008-009-192000-
SUMNER TN-MACON TN-
225 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES UNTIL 300 PM CDT...
AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GALLATIN...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WESTMORELAND AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BETHPAGE...OAK GROVE
AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING AND PONDING OF WATER ON ROADWAYS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3663 8597 3659 8590 3647 8618 3648 8619
3649 8624 3645 8624 3645 8626 3644 8627
3634 8651 3650 8660 3665 8642
TIME...MOT...LOC 1924Z 235DEG 31KT 3641 8649
$$
BWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:21 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 19, 2:21 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 221 PM CDT WED AUG 19 2015 .DISCUSSION...SURFACE MAP SHOWS A COLD FRONT SITUATED JUST WEST OF THE MISSISSIPPI RIVER THIS HOUR, WITH SCATTERED STORMS FIRING ACROSS MIDDLE TENNESSEE IN THE WARM, HUMID & UNSTABLE PRE-FRONTAL AIR MASS. LOOK FOR THE ACTIVITY TO INCREASE IN COVERAGE AS WE HEAD INTO THE EVENING AND THE FRONT DRAWS CLOSER. MOST OF MIDDLE TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, WITH FROPA NOT OCCURRING UNTIL LATE TONIGHT AND EARLY TOMORROW MORNING. THE FRONTAL BOUNDARY IS THEN EXPECTED TO STALL OVER THE TENNESSEE VALLEY, THEREBY KEEPING LOW POP'S ACROSS OUR SOUTH THROUGH FRIDAY WHEN HIGH PRESSURE FINALLY PUSHES THE MOISTURE SOUTHWARD. A SECOND SYSTEM WILL DEVELOP IN QUICK SUCCESSION OVER THE ARK-LA-TEX DURING THE WEEKEND, RE-INTRODUCING ISOLATED TO SCATTERED POP'S, WITH A SUBSEQUENT SURFACE FRONT COMING THROUGH ON MONDAY. AFTER THIS, LOOK FOR STRONG HIGH PRESSURE TO BUILD IN FROM THE WEST AND KEEP US DRY AND COOLER AT LEAST THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 79 62 83 / 80 40 10 10 CLARKSVILLE 62 78 59 82 / 90 20 10 10 CROSSVILLE 68 75 61 78 / 80 70 20 10 COLUMBIA 68 79 61 83 / 80 50 20 10 LAWRENCEBURG 69 78 63 82 / 70 60 20 20 WAVERLY 63 79 61 83 / 90 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, Aug 19, 12:09 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1209 PM CDT WED AUG 19 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-201715- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1209 PM CDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT PASSES. THE MAIN THREAT IS DAMAGING WIND...AND POSSIBLY LOCALIZED FLASH FLOODING FROM HEAVY DOWNPOURS. LARGE HAIL IS ALSO NOT OUT OF THE QUESTION BUT CHANCES ARE SMALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY.
In the hours before
Special weather statement, Aug 19, 1:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT WED AUG 19 2015
TNZ024-025-057-191900-
HICKMAN TN-DICKSON TN-HUMPHREYS TN-
134 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUMPHREYS...
NORTHWESTERN HICKMAN AND DICKSON COUNTIES UNTIL 200 PM CDT...
AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCEWEN...OR 8 MILES WEST OF DICKSON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS WILL ALSO BE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...BURNS AND CHARLOTTE.
LAT...LON 3615 8761 3628 8725 3612 8717 3600 8719
3590 8767
TIME...MOT...LOC 1832Z 248DEG 23KT 3607 8753
11Special weather statement, Aug 19, 2:01 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 201 PM CDT WED AUG 19 2015 TNZ007-008-026-027-191930- SUMNER TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN- 201 PM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHWESTERN SUMNER...SOUTHEASTERN ROBERTSON AND EASTERN CHEATHAM COUNTIES UNTIL 230 PM CDT... AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...ASHLAND CITY...MADISON...HENDERSONVILLE... GOODLETTSVILLE...MILLERSVILLE...GREENBRIER...COOPERTOWN...LAKEWOOD... RIDGETOP...JOELTON...OLD HICKORY...PLEASANT VIEW...BEAMAN PARK AND WHITES CREEK. LAT...LON 3654 8675 3624 8660 3613 8711 3633 8715 TIME...MOT...LOC 1900Z 247DEG 33KT 3627 8699 11
Special weather statement, Aug 19, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED AUG 19 2015
TNZ008-009-192000-
SUMNER TN-MACON TN-
225 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES UNTIL 300 PM CDT...
AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GALLATIN...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WESTMORELAND AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BETHPAGE...OAK GROVE
AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING AND PONDING OF WATER ON ROADWAYS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3663 8597 3659 8590 3647 8618 3648 8619
3649 8624 3645 8624 3645 8626 3644 8627
3634 8651 3650 8660 3665 8642
TIME...MOT...LOC 1924Z 235DEG 31KT 3641 8649
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:34 PM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Aug 19, 2:01 PM CDT | Special Weather Statement | OHX | Cheatham | 29 min |
| Aug 19, 2:38 PM CDT | Areal Flood Advisory | OHX | Sumner | 2 hr |
| Aug 19, 3:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Aug 19, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 25 min |
| Aug 19, 3:19 PM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| Aug 19, 3:27 PM CDT | Special Weather Statement | OHX | Macon | 33 min |
| Aug 19, 3:50 PM CDT | Special Weather Statement | OHX | Wilson | 25 min |
| Aug 19, 4:22 PM CDT | Special Weather Statement | OHX | Smith | 38 min |
| Aug 19, 4:40 PM CDT | Special Weather Statement | OHX | Jackson | 35 min |
| Aug 19, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 20 min |
| Aug 19, 4:50 PM CDT | Areal Flood Advisory | OHX | Hickman, Perry | 5 hr |
| Aug 19, 5:00 PM CDT | Special Weather Statement | OHX | DeKalb | 30 min |
| Aug 19, 5:01 PM CDT | Special Weather Statement | OHX | Overton | 29 min |
| Aug 19, 5:31 PM CDT | Special Weather Statement | OHX | DeKalb, White | 44 min |
| Aug 19, 6:29 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Putnam, White | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.